Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 144, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 12, 2006, 7:49 PM EDT for Lebanon County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2006, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 12, 2006, 8:45 PM EDT
- In force
- 56 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lebanon County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:24 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 12, 6:24 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 624 PM EDT WED JUL 12 2006 .SHORT TERM /REST OF TONIGHT/... UPDATED ZONES TO TAKE AWAY THE TORNADO WATCH IN THE EAST. IN THE SHORT RANGE WE HAVE A BOW ECHO TO DEAL WITH. WILL ADDRESS THE REMAINDER OF THE OVERNIGHT ISSUES WITH A LATER UPDATE. LA CORTE && .PREV DISCUSSION... /ISSUED 320 PM EDT WED JUL 12 2006/ SHORT TERM /TONIGHT THROUGH THURSDAY/... FRONTAL BOUNDARY CURRENTLY ACROSS LAKE ERIE WILL SLOWLY MOVE SOUTH ACROSS THE CWA THROUGH THURSDAY. AHEAD OF THIS SYSTEM...A WARM AND VERY HUMID AIRMASS WILL PROVIDE THE FUEL FOR SHOWERS AND THUNDERSTORMS. MAIN AREA OF PRECIPITATION HAS MOVED EAST OF THE CWA WITH THUNDERSTORMS PROGRESSING EAST FROM OHIO THIS EVENING IN ASSOCIATION WITH MCS. THIS WILL TRACK THROUGH SOUTHERN PA THIS EVENING. CURRENTLY A TORNADO WATCH FOR SCHUYLKILL COUNTY REMAINS IN EFFECT UNTIL 8 PM. THIS AREA HAS SEEN REPEATED THUNDERSTORM DEVELOPMENT JUST TO THE EAST AND MORE ACTIVITY IS DEVELOPING OVER SOUTHEAST PA WHERE PLENTY OF SUNSHINE HAS OCCURRED THIS AFTERNOON. SEVERE STORMS ARE POSSIBLE OVER THE SOUTHEAST ZONES THROUGH THIS EVENING. THUNDERSTORMS ACTIVITY SHOULD DIMINISH IN INTENSITY OVERNIGHT BUT WILL LINGER ALONG THE MASON DIXON LINE THROUGH THE FIRST HALF OF THURSDAY. CLOUDS WILL CLEAR SLOWLY DURING THE DAY AS THE FRONTAL BOUNDARY SLOWS THROUGH THE MID ATLANTIC STATES. LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... BROAD UPPER RIDGING IS EXPECTED OVER THE REGION FOR MUCH OF THE PERIOD WITH THE DEVELOPMENT OF AN UPPER TROF PROGGED ALONG THE EAST COAST BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN A DRIER PERIOD THAN WAS EXPECTED SEVERAL DAYS AGO...WITH BELOW CLIMATOLOGICAL POPS PROGGED BY HPC THROUGH SUNDAY. HOWEVER...THE FRONT THAT PASSED THROUGH THE AREA IN THE SHORT TERM WILL BE HOVERING TO OUR SOUTH. ANY MOVEMENT OF THE FRONT FARTHER NORTH WILL INCREASE THE CHANCES OF CONVECTION...ESPECIALLY GIVEN THE HOT AND VERY HUMID AIR MASS THAT WILL BE IN PLACE OVER THE REGION. ACTIVE ZONAL FLOW WILL BE LOCATED ALONG THE U.S./CANADIAN BORDER DURING THE PERIOD TO THE NORTH OF THE MAIN RIDGE AXIS OVER THE WESTERN U.S. SHORTWAVE ENERGY IN THIS FLOW...ALSO A POTENTIAL SOURCE OF INCREASED CONVECTION THAN CURRENTLY FORECAST...WILL LEAD TO THE AFOREMENTIONED DEVELOPMENT OF AN UPPER TROF ALONG THE EAST COAST OF NOAM BY THE MIDDLE OF NEXT WEEK. DURING THE EARLY STAGES OF DEVELOPMENT...A SHORT WAVE TROF WILL SUPPORT A COLD FRONT MOVING THROUGH THE STATE LATE MONDAY INTO TUESDAY WITH A HIGHER CHANCE OF SHOWERS AND THUNDERSTORMS. AVIATION... MVFR CONDITIONS WITH OCCASIONAL IFR IN RAIN WILL CONTINUE THROUGH 00Z. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND HAVE PLACED WORDING IN TAFS BASED ON CURRENT RADAR TIMINGS. ELSEWHERE HAVE ADDED VCTS. FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTH ACROSS THE CWA THROUGH THURSDAY. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS BUT WILL BE HIGHER...10 TO 20KTS...NEAR CONVECTION. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063 UNTIL 6 AM THURSDAY. &&
Hazardous weather outlook, Jul 12, 3:56 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 356 AM EDT WED JUL 12 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-130800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 356 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT CENTRAL PENNSYLVANIA TODAY INTO TONIGHT. THE GREATEST SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GUSTS. IN ADDITION...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DROP BETWEEN ONE AND THREE INCHES ACROSS MUCH SOUTHWEST CENTRAL AND NORTH CENTRAL PENNSYLVANIA BY EARLY THURSDAY. AT THE PRESENT TIME...THE THREAT FOR LOCALLY HEAVY RAINFALL REMAINS LOW FOR THE LOWER SUSQUEHANNA RIVER VALLEY (LANCASTER YORK AND ADAMS COUNTIES). THEREFORE THAT AREA IS NOT UNDER A FLASH FLOOD WATCH AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS WILL END ON THURSDAY...FOLLOWED BY DRIER WEATHER TO END THE WEEK...CONTINUING THROUGHOUT THE WEEKEND. INCREASINGLY WARM AND HUMID CONDITIONS CAN BE EXPECTED...WITH HEAT INDICES SOARING WELL UP THROUGH THE 90S BY SATURDAY AND SUNDAY OVER SOUTH CENTRAL AND SOUTHEASTERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. DEVOIR
In the hours before
Special weather statement, Jul 12, 6:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT WED JUL 12 2006 PAZ064-122330- ADAMS- 638 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF GETTYSBURG...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NEW OXFORD AROUND 645 PM... HEIDLERSBURG AROUND 650 PM AND EAST BERLIN AROUND 655 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 6:40 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 640 PM EDT WED JUL 12 2006 PAZ063-122345- CUMBERLAND- 640 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY... AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTH OF SHIPPENSBURG...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR NEWVILLE...COLONEL DENNING STATE PARK AROUND 645 PM...BLOSERVILLE AROUND 650 PM...CARLISLE SPRINGS... CARLISLE AROUND 700 PM...BOILING SPRINGS AROUND 705 PM... WERTZVILLE...HOGESTOWN...MECHANICSBURG AROUND 715 PM AND CAMP HILL AROUND 720 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 204 AND 239...I-81 BETWEEN MILE MARKERS 35 AND 65...I-83 BETWEEN MILE MARKERS 40 AND 41. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 7:04 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 704 PM EDT WED JUL 12 2006 PAZ065-122345- YORK- 704 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF HANOVER...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR THOMASVILLE...CODORUS AROUND 710 PM...NEW SALEM...SEVEN VALLEYS...WEIGELSTOWN AROUND 715 PM... JACOBUS...LOGANVILLE AROUND 720 PM...SPRY...YORK AND EMIGSVILLE AROUND 725 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 7 AND 22. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 7:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 726 PM EDT WED JUL 12 2006 PAZ057-130030- DAUPHIN- 726 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN COUNTY... AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ENOLA...MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR RUTHERFORD HEIGHTS AROUND 735 PM... HARRISBURG AROUND 740 PM AND HERSHEY AROUND 745 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 247 AND 258...I-81 BETWEEN MILE MARKERS 66 AND 81...I-83 BETWEEN MILE MARKERS 42 AND 50...ALL OF I-283. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 22...ROUTE 322...ROUTE 322/22...ROUTE 422. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 7:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 730 PM EDT WED JUL 12 2006 PAZ042-130015- SULLIVAN- 730 PM EDT WED JUL 12 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21 MILES EAST OF MONTOURSVILLE...MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR RICKETTS GLEN STATE PARK AROUND 745 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: TYBURSKI
Special weather statement, Jul 12, 7:39 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 PM EDT WED JUL 12 2006 PAZ004-005-130045- MCKEAN-WARREN- 739 PM EDT WED JUL 12 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF BRADFORD TO 19 MILES SOUTHWEST OF WARREN...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR SHEFFIELD...LUDLOW...LEWIS RUN AROUND 745 PM...REW AROUND 750 PM...ELDRED...WESTLINE AROUND 755 PM...WETMORE... CYCLONE AROUND 800 PM...CORYVILLE AROUND 805 PM AND KANE AROUND 810 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. FORECASTER: TYBURSKI
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:46 AM EDT | Flash Flood Watch | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 24 more | 24 hr |
| Jul 12, 5:56 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin | 49 min |
| Jul 12, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jul 12, 6:38 PM EDT | Severe Thunderstorm Warning | CTP | Snyder | 67 min |
| Jul 12, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 39 min |
| Jul 12, 7:10 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 80 min |
| Jul 12, 7:27 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 48 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.